MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515306
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ infusion adapter c100 had flow issues with air entering the infusion set through the vent line.The following information was provided by the initial reporter: "when they are using the adapter with a codan infussionset it´s coming air in to the infussionset.1.09.2023 update : it was a vent line.It was a plastic container.I have informed the customer that it should be closed then they are using a vented line.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one photo was provided to our quality team for investigation.Through visual inspection, there is evidence that liquid passed through the adapter as droplets are observed within the tubing.There was no visible damage or other defect that was identified within the photo that could indicate any issue with the product.A device history review was performed for reported lot 2205224, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Retained samples of the same lot were used for additional evaluation, liquid was able to move from the syringe, through the injector and infusion adapter without issue, no issues with the device were observed.Product undergoes a series of inspections throughout the manufacturing process to ensure the quality and functionality of the device, including flow rate verification.No issues were found during these inspections related to restricted flow.Based on the available information and our quality team's investigation, we are not able to identify a root cause at this time.Complaints received for this device and reported will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ INFUSION ADAPTER C100
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17725958
Report Number3003152976-2023-00381
Device Sequence Number20620129
Product Code ONB
UDI-Device Identifier00382905153068
UDI-Public00382905153068
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number515306
Device Lot Number2205224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown